Stop T3 or lower T4?

Hi have been Hypothyroid since 1999.

Was taking 125mcg levothyroxine. A year ago I bought T3 meds online and began adding it gradually. I now take 100mcg Levo at night and 1 x T3 in the morning. I have felt much better in myself, less fatigued and less brain fog. Recently had bloods tested, currently feeling anxious much of the time. My TSH is low at 0.05. FT4 is ok at 19.7 and Free Triiodothyronine (think this is FT3) is ok at 6.6.

GP suggested stopping T3 but I suggested lowering Levo to 75mcg as I feel better with T3 and truly believe it helps with lowering fatty liver and cholesterol too. Can anybody advise which is the best thing to do. Thanks.

7 Replies

oldestnewest
  • Julzrocz,

    FT3 6.6 is probably top of the range which doesn't suit everyone. It might be better to reduce T3 to 3/4 of a tablet (18.75mcg). I certainly don't think you need to stop taking T3.

  • Thanks for your response.

    I will try to reduce to 3/4 dose of T3-such tiny tablets to cut!!

    Do you suggest reducing The Levothyroxine as well?

  • Julzrocz,

    No, one or the other. I suggested T3 because it is your FT3 which is high but reducing Levothyroxine instead will reduce FT4 and FT3 if you prefer to try that. It will speed up washing out of high FT3 if you skip Levothyroxine and T3 for 2 or 3 days and then reduce dose.

  • Ok. Thanks for your advice. Skipping for a couple of days and restart on reduced T3. I'll be having another blood test in 2 months so be interesting to see results and hopefully this anxiety and racing heart feeling will subside.

  • I have skipped Levo and NDT for 3 days. Started Levo last night-reduced to 75mg and 3/4 NDT this morning. Today I feel totally wiped out, absolutely fatigued.

    Could this be result of being of Thyroid meds? I'm concerned I've done more damage than good.

  • Julzrocx,

    3 days without T4+T3 may have been too long. I thought you were taking 25mcg T3? I really don't think you need to reduce T4 and T3 doses or you'll become under medicated.

  • I was on 100mcg Levo before bed and 1 grain of NDT in the morning this is 60mcg (38mcg T4-9mcg T3).

    Last night I reduced my Levo to 75mcg (as recommendedby my GP-although she said she knows very little about Doses if I'm also taking NDT)

    I was overdosing before-symptoms of high levels of anxiety and racing heart beat.

    Those symptoms have subsided since stopping meds. So now to start again on lower doses. This morning I took appx 3/4 NDT (very hard to accurately cut tablet). Here's hoping I feel better soon. Thanks for your support.

You may also like...